Programme Brief

Advanced Training for Infection Control Nurses (ICNs)

Organised by Infectious Disease Control Training Centre, Hospital Authority/
Infection Control Branch, Centre for Health Protection,
Specialty Advisory Groups (Infection Control), Hospital Authority and
Chief Infection Control Officer's Office, Hospital Authority

Date: 1 – 3 November 2017

Venue: Lecture Theatre/ Seminar Room, G/F, Centre for Health Protection, 147C Argyle Street,

Kowloon

Objectives:

The workshop would focus on the following aspects:

- 1. To provide knowledge and practical experiences in infection control program design, implementation and management.
- 2. To develop critical thinking through IC gap analysis / PDCA cycle
- 3. To understand the requirements and preparation for hospital accreditation
- 4. To enhance the knowledge in decontamination practices from environment to equipment / instruments; and their impacts in reduction of healthcare associated infection

Programme outline:

Didactic lectures [Day 1 (Whole Day), Day 2 & 3 (AM session)]

Target participants:

All ICNs, nurses working in CSSD/TSSU/Endoscopes, medical / nursing /other healthcare professionals involved in infection control and infectious disease management

International Faculties:

Ms. Glenys Harrington

Consultant at Infection Control Consultancy

Melbourne, Australia

Ms. Janet M. Prust

Board of Directors

Association for the Advancement of Medical Instrumentation (AAMI)

Mr. Martin Kiernan

Visiting Clinical Fellow Richard Wells Research Centre University of West London

Local Faculties:

Dr. Alan Wu

Consultant, Department of Clinical Microbiology, PYNEH

Dr. Kristine Luk

Consultant Microbiologist, Department of Pathology, PMH

Dr. Viola Chow

Associate Consultant, Department of Microbiology, PWH

Moderators of didactic lectures

Day 1 (am) - Ms. Yvette Lai, SNO (IC), HKEC

Day 1 (pm) – Ms. Naomi Yeung, SNM (IC), KWH

Day 2 (am) – Mr. Anthony Ng, SNO, IDCTC, HA/ICB, CHP

Day 3 (am) – Ms. Madelaine Chow, APN (ICN), TMH

Time Table

Time	1 November (Day 1)		2 November (Day 2)		3 November (Day 3)	
	Topic	Speaker	Topic	Speaker	Topic	Speaker
08:45 am – 9:00 am	Registration					
9:00 am – 9:15 am	Opening Ceremony Dr. Dominic Tsang		Registration			
9:15 am – 10:05 pm (50 min)	Lecture 1: Implementation of an infection control program – How to get start?	Ms. Glenys Harrington	Lecture 8: Controversies in reprocessing flexible endoscopes – high level disinfection or	Ms. Janet Prust	Lecture 12: Outbreak investigation and root cause analysis (RCA)	Ms. Glenys Harrington
10:05 am – 10:55 am (50 min)	Lecture 2: Setting up an endoscopy center – IC standards and requirements	Ms. Janet Prust	Lecture 9: Flexible endoscopy in a robotic world – what's the challenges?	Ms. Janet Prust	Lecture 13: New technologies and challenges in instrument and environmental decontamination	Mr. Martin Kiernan
10:55 am – 11:05 am	Break					
11:05 am – 11:55 am (50 min)	Lecture 3: Current issues in reprocessing of medical / surgical instruments in CSSD / TSSU	Mr. Martin Kiernan	Lecture 10: Contemporary trend in infection prevention and management of MDROs	Ms. Glenys Harrington	Lecture 14: How to select a chemical disinfectant / wipe for environmental decontamination?	Mr. Martin Kiernan
11:55 am – 12:30 pm (35 min)	Lecture 4: Where did the mold come from?	Dr. Alan Wu	Lecture 11: What should prepare for infection control in hospital accreditation?	Dr. Kristine Luk	Lecture 15: Curtain is a concern - A Multi-center Study	Dr. Viola Chow
12:30 pm – 12:45 pm			Q&A	,	•	
12:45 pm – 14:00 pm	Lunch		End of Day 2		End of Day 3	
14:00 pm – 14:15 pm	Registration					
14:15 pm – 15:05 pm (50 min)	Lecture 5: Striving for improvement – Data management, Plan-Do-Check-Act and accreditation?	Ms. Glenys Harrington				
15:05 pm – 15:55 pm (50 min)	Lecture 6: Outbreaks, investigations and evidence in relation to reprocessing of flexible endoscopes	Ms. Janet Prust				
15:55 pm – 16:10 pm	Break					
16:10 pm – 17:00 pm (50 min)	Lecture 7: Assessing the efficacy of high level chemical disinfectant / sterilant (what's the standard and requirement)	Mr. Martin Kiernan				
17:00 pm – 17:15 pm	Q&A					
	End of Day 1					